# SDR 2008UALA02972

- Difficulty date: May 22, 2008
- Submitted: May 27, 2008
- Operation: Air carrier
- Aircraft: N224UA
- Make and model: Boeing 777222
- Aircraft serial: 30225
- Aircraft time: 24,796 hours, 3,171 cycles
- Engine: Pwa PW4090
- Engine time: 24,105 hours, 3,277 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Contaminated
- Location: Nr 1
- Stage of operation: IN
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

EVIDENCE OF METAL CONTAMINATION FOUND ON NR 1 ENG.  METAL ON THE FORWARD MAGNETIC CHIP DETECTOR (MCD. ENGINE REMOVED PRIOR TO FURTHER FLIGHT.  TEARDOWN FOUND THAT THE NR 2 BEARING HAD 3 BALLS WITH SPALLATION APPROXIMATELY 1/4-INCH TO 1/2-INCH IN SIZE. THE OUTER RACE ALSO HAD EXTENSIVE PITTING WHERE LIBERATED SPALL MATERIAL HAD GOTTEN BETWEEN THE BALLS AND THE RACE.  THERE WAS NO COLLATERAL DAMAGE TO ANY OTHER NEARBY PARTS.
